2 years 7 months ago - 2 years 7 months ago#53927by Arleeny1
I got a prescription from the doctor.
Can you put a phone call into his doctor and tell them about the cramps/spasms and how severe
they are for him? If they don't know about them. I would take it from there and most likely, they would do
some lab work . I wouldn't give him anything especially with a pending surgery unless, prescribed by his own
But, headaches too can be caused by dehydration. I think it is important his doctor knows about this. Talk to the doctor.
2 years 7 months ago - 2 years 7 months ago#53922by Jack R
"Hes been having terrible headaches and leg spasams that bring him to tears and often find him walking the yard all hours of the night to try to relieve leg cramps. Has anyone experienced this? id this due to the cancer? "
While I do not relate headaches to the side effects of bladder cancer, the rest of your description has an all too familiar ring. Others have noted similar trouble.
Immediately PRIOR to the first appointment with a urologist, side effects of what became to be known as bladder cancer hit hard. Frequent need to urinate, inability to urinate, blood in urine, and extreme bladder spasms. The spasms caused pain in the abdomen and both legs. Getting comfortable or sleeping was nearly impossible, except when the spasms would lessen for a while. Up and walking, constantly changing position, up all night until so tired that sleep was all but impossible while waiting 4 days for an appointment.
The best explanation given was that the bladder spasms were putting pressure on adjacent nerves. Very uncomfortable - in retrospect, I should have gone to the ER instead of waiting.
Lying on the back and placing a hot pack (warm) over the bladder helped, and followed by massaging the area over the bladder also helped with later bladder spasms producing the same leg and abdomen pains during treatment. Relaxing the bladder spasms was my key to lessening the side effect. WORTH A TRY.
ALWAYS talk to dad's care team with any and every problem, issue, concern or fear. It is the care team's job to get dad through this difficulty. They can't help if they don't know.
Thanks for being there for dad.
What's with this Bleeding ? 6/2015
DX: HG Papillary & CIS
3 Years and 30 BCG/BCG+Inf
Tis CIS comes back.
BC clear as of 5/17 !
RCC found in my one & only kidney 10/17
Begin Chemo; Cisplatin and Gemzar
8/18 begin Chemo# 3
Begin year 4 with cis
2/19 Chemo #4
9/19 NED again
1/2020 CIS is back...
Oh, leg cramps are horrible. I get them in my toes even. I can speak about mine and the cause.
I am on a water pill to lower my blood pressure and in turn it causes my Potassium level to be low.
So, the doctor prescribes a potassium pill for it and that, seems to be the fix-all for the cramps.
The doctor would probably do a blood-test to check for it. It would be worth mentioning the leg
cramps/spasms to the doctor. Those things are just too painful.